Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 90, NWS Detroit, MI

July 15, 2012Bay County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 15, 2012, 3:53 PM EDT for Bay County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 3:53 PM EDT (19:53 UTC)
Expired
Jul 15, 2012, 4:43 PM EDT
In force
50 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bay County, MI

The radar

The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS53 KDTX 151953
SVRDTX
MIC017-152130-
/O.NEW.KDTX.SV.W.0090.120715T1953Z-120715T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 530 PM EDT

* AT 348 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PINCONNING...AND
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINWOOD AROUND 400 PM EDT.
  BAY CITY STATE RECREATION AREA AROUND 415 PM EDT.
  ESSEXVILLE AROUND 425 PM EDT.
  MUNGER AROUND 440 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         MUNGER...             LINWOOD...
  KAWKAWLIN...          ESSEXVILLE...         BAY CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4391 8390 4388 8392 4385 8390 4378 8392
      4375 8394 4367 8389 4363 8374 4361 8370
      4348 8370 4348 8381 4352 8382 4353 8400
      4389 8412 4392 8404
TIME...MOT...LOC 1953Z 327DEG 23KT 4384 8391
WIND...HAIL 60MPH 1.00IN

$$

RBP
3 follow-up statements
038 
WWUS53 KDTX 152011
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT SUN JUL 15 2012

MIC017-152130-
/O.CON.KDTX.SV.W.0090.000000T0000Z-120715T2130Z/
BAY MI-
411 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BAY
COUNTY UNTIL 530 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LINWOOD...OR 6 MILES SOUTHEAST OF PINCONNING...MOVING SOUTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY CITY STATE RECREATION AREA AND KAWKAWLIN AROUND 425 PM EDT.
  ESSEXVILLE AND BAY CITY AROUND 440 PM EDT.
  MUNGER AROUND 455 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MUNGER...             LINWOOD...            KAWKAWLIN...
  ESSEXVILLE...         BAY CITY...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4385 8390 4385 8391 4381 8391 4375 8394
      4371 8393 4367 8389 4363 8374 4361 8370
      4348 8370 4348 8381 4352 8382 4353 8400
      4382 8404 4387 8393
TIME...MOT...LOC 2011Z 328DEG 20KT 4377 8390
WIND...HAIL 60MPH 1.00IN

$$

RBP
132 
WWUS53 KDTX 152025
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT SUN JUL 15 2012

MIC017-152130-
/O.CON.KDTX.SV.W.0090.000000T0000Z-120715T2130Z/
BAY MI-
425 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAY COUNTY UNTIL 530 PM EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
EAST OF LINWOOD...OR 9 MILES NORTH OF BAY CITY...MOVING SOUTHEAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESSEXVILLE AND BAY CITY AROUND 440 PM EDT.
  MUNGER AROUND 455 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MUNGER...             ESSEXVILLE...         BAY CITY...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4367 8389 4367 8388 4365 8386 4364 8379
      4363 8374 4361 8370 4348 8370 4348 8381
      4352 8382 4353 8392 4370 8393
TIME...MOT...LOC 2025Z 328DEG 20KT 4370 8384
WIND...HAIL 60MPH 1.00IN

$$

RBP
226 
WWUS53 KDTX 152043
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT SUN JUL 15 2012

MIC017-152052-
/O.CAN.KDTX.SV.W.0090.000000T0000Z-120715T2130Z/
BAY MI-
443 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO 35 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4367 8389 4367 8388 4365 8386 4364 8379
      4363 8374 4361 8370 4348 8370 4348 8381
      4352 8382 4353 8392 4370 8393
TIME...MOT...LOC 2042Z 328DEG 20KT 4362 8377

$$

RBP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:45 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 15, 3:45 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT SUN JUL 15 2012

.SHORT TERM...TODAY AND TONIGHT

THE INFLECTION POINT/CENTER OF AN EMBEDDED VORTICITY MAXIMUM IS
CURRENTLY SCRAPING SOUTHWARD ALONG THE SHORELINE OF LAKE HURON NEAR
WHITE ROCK AND FORESTVILLE. SHOWER AND THUNDERSTORM ACTIVITY HAS BECOME
NUMEROUS TO THE SOUTH AND EAST OF THIS FEATURE WITHIN THE WARM AIR
ADVECTION QUADRANT. THERE IS A BIT OF EVIDENCE CONFIRMING THAT MIXED
LAYER CAPES HAVE REACHED UPWARDS OF 1500 J/KG WHICH IS FAIRLY
IMPRESSIVE FROM WHAT HAS BEEN SEEN RECENTLY. THIS RELATIVELY HIGH
AMOUNT OF CAPE HAS BEEN RESPONSIBLE FOR SOME .88 TO 1.0 INCH HAIL
REPORTS TAKEN FROM THE STRONGER CORES IN ST CLAIR COUNTY. WITH A
LACK OF COLUMN FLOW AND SHEAR...STORM ORGANIZATION WILL REMAIN AT
PULSE TYPE TO BRIEFLY MULTICELLULAR AT TIMES. THUS...THE RISKS WITH
THUNDERSTORMS THIS AFTERNOON WILL CONTINUE TO BE GUSTY WINDS TO 40
MPH AND HAIL OF UP TO 1.0 INCH. HEAVY DOWNPOURS WILL ALSO BE
POSSIBLE WITH ANY OF THE CELLS AS A FEW LOCATIONS TODAY HAVE ALREADY
SEEN A VERY QUICK 1.5 TO 2 INCHES OF RAIN.

A VORTICITY LOBE TO SOUTHWEST OF THE FORESTVILLE CENTER HAS BEEN
SUPPORTING SOME ADDITIONAL DEVELOPMENT OVER SAGINAW BAY AND PORTIONS
OF CENTRAL LOWER MICHIGAN NEAR ALMA. THIS AREA OF SHOWERS AND
THUNDERSTORMS IS ALIGNED WITHIN A MAXIMUM OF LOW TO MIDLEVEL THETA
E. THE MODELS SWEEP THIS HIGHER MOISTURE CONTENT TO THE SE ACROSS
THE CWA DURING THE 20-00Z TIMEFRAME. THUS...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGH ROUGHLY 00Z. THE LOSS OF
INSOLATION SHOULD CAUSE ANY REMNANT ACTIVITY TO DISSIPATE RATHER
QUICKLY.

THE ELONGATED TROUGH AXIS ALOFT WILL PUSH EASTWARD LATE THIS EVENING
OPENING THE DOORS FOR GEOPOTENTIAL HEIGHT RISES OVERNIGHT. A SURFACE
RIDGE AXIS WILL ALSO BUILD ACROSS THE CWA. EXPECT CLEAR SKIES
OVERNIGHT...WITH CONDITIONS NOT NEARLY AS MUGGY AS TEMPERATURES ARE
EXPECTED TO FALL AREAWIDE INTO THE 60S.

&&

.LONG TERM...MONDAY THROUGH SUNDAY

MODELS CONTINUE TO SUPPORT UPPER RIDGING BUILDING INTO THE GREAT
LAKES. WILL CONTINUE TO LEAN TOWARD NAM AND ECMWF SOLUTIONS WITH THE
GFS ISSUES.  A SHORTWAVE OVER ND IS EXPECTED TO DIVE OVER LOWER MI
LATE ON MONDAY AND MONDAY EVENING WITH LITTLE FAN FAIR. JUST TOO DRY
IN ALL LEVELS OF THE ATMOSPHERE TO HAVE ANY POPS.  THEN LOOK FOR THE
SURFACE FRONT TO MOVE INTO THE NORTHERN PARTS OF THE FORECAST AREA
TUESDAY EVENING AND ACTUALLY BE SOUTH OF THE FORECAST AREA ON
WEDNESDAY. IT APPEARS THAT THE 925 TO 850 FRONT WILL BE MORE ACTIVE
WITH THIS SHALLOW FRONT...WHICH DOES NOT MAKE IT THROUGH THE
FORECAST AREA UNTIL WEDNESDAY AFTERNOON. NOT MUCH UPPER LEVEL
SUPPORT AS THE SHORTWAVES STAY NORTH OF THE GREAT LAKES.

WITH THE DRY AIR AND 850 MBS TEMPS WARMING TO AROUND 20 TO THE LOWER
20S...EXPECT MIXING TO REACH ABOVE 800 MBS AND POSSIBLY TO 750 MBS.
CURRENT FORECAST OF LOWER TO MID 90S LOOKS ON TARGET. DEW POINTS IN
THE UPPER 50S SHOULD KEEP HEAT INDICES IN CHECK FOR MONDAY.

COLD FRONT DROPS INTO THE NORTHERN PART OF THE FORECAST AREA ON
TUESDAY...BUT NOT BEFORE 850 TEMPS GET TO 23C. MOISTURE ALL LAGS
BEHIND THE FRONT ALONG THE 925 AND 850 FRONTS. WE SHOULD MIX WELL
ABOVE 800 MBS...PERHAPS AS HIGH AS 725 MBS...AND INTO THE ELEVATED
MIXED LAYER. WINDS WILL HAVE A STRONG WESTERLY COMPONENT AND AS HIGH
AS 10 TO 15 KNOTS AT THE SURFACE. THESE ALL SUGGEST KEEPING THE
CURRENT 96 TO 100 DEGREE FORECAST FOR TUESDAY...IF NOT A DEGREE
WARMER. DEW POINTS WILL CREEP INTO THE LOWER TO MID 60S WHICH WILL
CREATE HEAT INDICES ABOVE 100...AND TOWARD 105. HEAT ADVISORIES WILL
BE LIKELY...BUT DEFINITELY LESS THAN 50 PERCENT CONFIDENCE OF A HEAT
WARNING EVENT THAT WOULD NECESSITATE A WATCH.

MLCAPES GET UP TO 1500 J/KG ACROSS THE TRI CITIES AND THUMB REGION
WITH SOME GOOD CONVERGENCE IN THE BOUNDARY LAYER ALONG THE SHALLOW
FRONT. 500 MB WINDS INCREASE CLOSE TO 40KTS WITH SHEAR APPROACHING
30KTS. THERE IS ALSO SOME WEAK UPPER DIVERGENCE ASSOCIATED WITH THE
RIGHT REAR ENTRANCE REGION OF THE 70-80KT UPPER JET. WILL ADD A
CHANCE OF THUNDERSTORMS FOR THESE REGIONS LATE TUESDAY.

THESE FEATURES ALL SLIDE ACROSS SE LOWER MI ON TUESDAY
NIGHT...ALTHOUGH THE MLCAPES DECREASE DRAMATICALLY WITH THE LOSS OF
THE DIURNAL COMPONENT.  THE SCATTERED STORMS WILL BECOME TRULY
ELEVATED AS CAPES ARE STILL 1500 J/KG OR MORE LIFTING FROM 850 MBS.

PROBABLY ENOUGH CAPE AND SHEAR THAT AN ISOLATED SEVERE STORM IS
POSSIBLE TUESDAY AFTERNOON AND EVENING IN THE TRI CITIES AND THUMB
REGIONS...AND THEN ISOLATED SEVERE HAIL OVERNIGHT TUESDAY FOR THE
REST OF THE FORECAST AREA.

ON WEDNESDAY...SHALLOW FRONT WILL CONTINUE TO SLIP SOUTH. LOOKS LIKE
ENOUGH OF THE COOLER...DRIER AND STABLE AIR WILL SLIP INTO THE TRI
CITIES AND THUMB TO HAVE A DRY FORECAST ON WEDNESDAY...WITH MORNING
CHANCES NEAR FLINT AND WILL KEEP THE CHANCE ALL DAY FOR I-94 ON
SOUTH. WILL HAVE MORE OF A GRADIENT ACROSS THE FORECAST AREA ON
WEDNESDAY WITH THE FRONTAL POSITION. UPPER 70S TO AROUND 80 LOOKS ON
TARGET FOR THE TRI CITIES AND THUMB...BUT MIXING INTO SOME WARMER
TEMPS FOR DETROIT ON SOUTH COULD GET US A SNEAKY UPPER 80S DAY.

IN THE EXTENDED...MORE DRY CONDITIONS AS THE SURFACE HIGH PRESSURE
BUILDS INTO THE REGION. EXTENDED MODELS AND ENSEMBLES ALL HAVE CLOSE
TO THE SAME SYNOPTIC SOLUTIONS WITH OBVIOUS FINE DETAIL DIFFERENCES
THAT FAR OUT. THE TUESDAY NIGHT AND WEDNESDAY SYSTEM REINFORCES THE
NORTHERN QUEBEC UPPER LOW.  500 MB HEIGHTS LOWER JUST A BIT FOR
THURSDAY AND FRIDAY.  THEN HEIGHTS BUILD AGAIN ON SATURDAY AND
SUNDAY AHEAD OF THE NEXT WEAK WAVE. WILL CONTINUE THE TREND OF THE
LAST SEVERAL MONTHS...DRY AIR AND MOSTLY CLEAR SKIES LEADING TO
WARMER AIR AND WARMER THAN GUIDANCE TEMPS. EVEN BEHIND OUR FRONT ON
THURSDAY AND FRIDAY 850 TEMPS REACH 12C-16C WITH EXPECTED MIXING TO
AROUND TO 850 MBS WHICH SHOULD LEAD TO TEMPS A LITTLE WARMER THAN
CURRENT FORECAST. THEN 850 TEMPS WARM BACK TOWARD AROUND 20 TO THE
LOWER 20S FOR NEXT WEEKEND. WILL WARM THOSE TEMPS A LITTLE
TOO...SOLIDLY INTO THE 90S AGAIN.

&&

.MARINE...

A WEAK SURFACE PRESSURE GRADIENT WILL MAINTAIN QUIET MARINE
CONDITIONS THROUGH MONDAY MORNING WITH WINDS OF GENERALLY 10 KNOTS
OR LESS FOR NEARSHORE ZONES AND 10 TO 15 KNOTS OVER THE OPEN WATERS.
WAVES WILL BE 2 FEET OR LESS ACROSS AREA WATERS DURING THIS TIME.
BREEZY SOUTH WINDS OF 15 TO 20 KNOTS WILL THEN SPREAD ACROSS LAKE
HURON ON MONDAY AFTERNOON...GRADUALLY TURNING TOWARD THE WEST
SOUTHWEST ON MONDAY NIGHT AS A FRONT SHIFTS THROUGH THE AREA.
CONDITIONS MAY APPROACH SMALL CRAFT ADVISORY FOR SAGINAW BAY AND
AROUND THE THUMB ON MONDAY NIGHT AS THE SUSTAINED BREEZE MAY FORCE
WAVE HEIGHTS INTO THE 3 TO 5 FOOT RANGE AWAY FROM THE IMMEDIATE
SHORELINE. IMPROVING CONDITIONS ON TUESDAY WILL BE FOLLOWED BY MORE
TRANQUIL CONDITIONS FOR THE REST OF THE WEEK AS HIGH PRESSURE
SETTLES ACROSS THE GREAT LAKES. THERE IS A CHANCE FOR THUNDERSTORMS
TODAY AND AGAIN MONDAY NIGHT THROUGH EARLY WEDNESDAY.

&&

.AVIATION...ISSUED 230 PM EDT SUN JUL 15 2012

//DISCUSSION...

AN EMBEDDED SHORTWAVE/VORTICITY CENTER IS CURRENTLY OVER THE
SHORELINE OF LAKE HURON NEAR HARBOR BEACH. CONVECTIVE TEMPERATURES
WERE REACHED WITH HIGHER 60S DEWPOINTS TO THE SOUTH AND ALLOWED FOR
A LOCALIZED MASS CONVECT EPISODE PRIMARILY ACROSS THE FAR EASTERN
CWA...ST CLAIR AND MACOMB COUNTIES. THIS AREA HAPPENS TO RESIDE IN
THE SOUTHERLY WAA SECTOR OF THIS EMBEDDED SHORTWAVE. SATELLITE
IMAGERY SUGGESTS THE NEAR TERM SHOWER/TSTORMS ALONG THIS VORTICITY
FILAMENT WILL PUSH EASTWARD INTO ONTARIO/LAKE HURON DURING THE NEXT
HOUR. CONFIDENCE IS NOT AT ALL HIGH WITH WHAT WILL EVOLVE OUT OF THE
AGITATED CUMULUS LINE BUILDING BACK TO THE SOUTHWEST FROM JACKSON TO
GOSHEN. HIGH RESOLUTION MODELS SUGGESTS THAT AS THE SHORTWAVE LOBE
IN ASSOCIATION WITH THE HARBOR BEACH CENTER SETTLES SOUTHWARD DURING
THE AFTERNOON HOURS THE NEXT CHANCE FOR SHOWERS AND TSTORM WILL
OCCUR ALONG THIS FEATURE TRENDING FROM NORTH TO SOUTH BETWEEN
18-00Z. THIS HAS BEEN TIMED FOR THE TAF SITES WITH A TEMPO GROUP.
OTHERWISE...MIDLEVEL DRY AIR ADVECTION TONIGHT WILL BRING VFR TO SKC
SKIES.

AT KDTW...LEFT OUT THIS INITIAL ROUND OF SHOWERS AND TSTORMS AS THIS
EARLY ACTIVITY HAS BEEN FAVORING TO THE NORTHEAST AND WILL EXIT
MOMENTARILY. WILL WATCH TWO ADDITIONAL FEATURES FOR THUNDERSTORMS
DEVELOPMENT. THE FIRST IS WITH THE TRAILING LINE OF CUMULUS OVER
SOUTH CENTRAL LOWER MICHIGAN...WHILE THE SECOND IS WITH DEEPER
SHORTWAVE ENERGY NOW SINKING SOUTHWARD INTO THE SAGINAW BAY AREA.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN TIMING CEILING HEIGHTS ABOVE 5000 FEET DURING
THE AFTERNOON

* LOW CONFIDENCE IN TIMING OF THUNDERSTORM POTENTIAL FOR THE
AFTERNOON HOURS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....RBP
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 15, 3:06 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 AM EDT SUN JUL 15 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-160715-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
306 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY, BUT SEVERE WEATHER IS
NOT EXPECTED. WIND GUSTS AROUND 30 MPH AND HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THE STRONGEST STORMS AS THEY MOVE TOWARD THE EAST AT
25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A
COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH.

EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES MAY BE NEEDED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-160715-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
306 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY, BUT SEVERE WEATHER IS
NOT EXPECTED. WIND GUSTS AROUND 30 MPH AND HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THE STRONGEST STORMS AS THEY MOVE TOWARD THE EAST AT
25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
AS A COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 15, 2:16 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
216 PM EDT SUN JUL 15 2012

MIZ049-151915-
HURON-
216 PM EDT SUN JUL 15 2012

...SPECIAL WEATHER STATEMENT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARBOR BEACH...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HELENA BY 225 PM EDT...
  WHITE ROCK BY 245 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE
Special weather statement, Jul 15, 2:29 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
229 PM EDT SUN JUL 15 2012

MIZ063-151915-
ST. CLAIR-
229 PM EDT SUN JUL 15 2012

...SPECIAL WEATHER STATEMENT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORT HURON...MOVING EAST AT
15 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE BY 245 PM EDT...
  PORT HURON BY 250 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RBP
Local storm report, Jul 15, 3:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             2 NW MARYSVILLE         42.93N 82.52W
07/15/2012  M0.88 INCH       ST. CLAIR          MI   TRAINED SPOTTER

0304 PM     HAIL             1 W MARYSVILLE          42.91N 82.50W
07/15/2012  M1.00 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

SCHULTZ
Local storm report, Jul 15, 3:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       1 W MARYSVILLE          42.91N 82.50W
07/15/2012  M1.83 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

SCHULTZ

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:55 PM EDTSevere Thunderstorm WarningDTXSaint Clair40 min
Jul 15, 2:59 PM EDTSpecial Marine WarningDTX46 min
Jul 15, 3:55 PM EDTSpecial Marine WarningDTX68 min
Jul 15, 5:14 PM EDTSevere Thunderstorm WarningDTXTuscola36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.